Discussions By Condition: I cannot get a diagnosis.

sleep 18 hours per day, feel weak, 1 year now!

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: janetk
  • April 9, 2007
  • 04:12 PM

My 18 year old son had a stomach virus (the GI doc) called it gasrtrparesis. The stomach problem went away but he now sleeps 18 hours per day (would sleep more if he could) but I insist he get up to pick up his brother from school. He is very weak and drained and looks very pale and fragile. He is 6'4 and lost 20 lbs and now is 225. This has happened for 1 year now and he is very frustrated and at wits end. He went to a shrink (the GI doc suggested) and he takes Lamictal and cymbalta (high doses) to try and break this depressiveness that he has plummetted to. He has high cholesterol (takes no meds for tho.. per card doc. He had an upper GI and has chronic Gerd- takes prevacid. He was tested for Epstein Barr = negative and mono = negative and had 2 stool checks= negative. He is a senior and WANTS to be better and stronger and more vibrant and actually have a life, but just cant get out of bed to live life... He did go to the beach for 3 days and walked and swam a bit but went right back to bed and was completely exhausted. I thought it would bring him around, but no.... He has no energy. He does take hi doses of vitamins and goes to the chiropractor once weekly and also started the acupuncture twice weekly. Very little progress has been made. What would anyone suggest. Lyme dx doesnt match the symptoms, but CFS does. HELP US PLEASE.. I am a frustrated mom.:mad:

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?